MAUDE Adverse Event Report: MC3 INC. MC3 NATUILUS SMART ECMO OXYGENATOR; NATUILUS SMART OXYGENATOR

MC3 INC. MC3 NATUILUS SMART ECMO OXYGENATOR; NATUILUS SMART OXYGENATOR
Model Number 48135
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of a nautilus smart extracorporeal membrane oxygenation, it was reported that air was observed in the arterial side top of the membrane on the second day of the procedure.It was during an interventional lung assist (ila) procedure.The lines were clamped, and the air was removed by drawing on the arterial port.The customer stated that the issue appeared to be micro bubbles slowly appearing in the arterial side.The air was drawn off for a second time and the issues went away for a few hours.However, the issue reappeared overnight.The patient was still on support; therefore, it was unclear if they were affected by the issue.The customer stated that the procedure of an interventional lung assist was not the typical use for the device, but it should not entrain air in any case.The device was replaced to complete the procedure.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
The device is expected to return for evaluation; investigation is ongoing to identify the reported issue.
 
Additional Manufacturer Narrative
The complaint device was tested.No device deficiency or malfunction identified.
 
Event or Problem Description
Medtronic received information that during use of a nautilus smart extracorporeal membrane oxygenation (ecmo) oxygenator, it was reported that air was observed in the arterial side on top of the membrane on the second day of the procedure.It was during an interventional lung assist (ila) procedure.The lines were clamped and the air was removed by drawing on the arterial port.The customer stated that the issue appeared to be micro bubbles slowly appearing in the arterial side.The air was drawn off for a second time and the issues went away for a few hours.However, the issue reappeared overnight. the patient was still on support, therefore, it was unclear if they were affected by the issue.The customer stated that the procedure of an interventional lung assist was not the typical use for the device but it should not entrain air in any case.The device was replaced to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the root cause of air entry was not determined.There was no bubble detector used.The staff attempted to clear the bubbles by separating the patient from the circuit.They pushed the volume post oxygenator connector and aspirated at the top of the oxygenator.They cleared the air but it reaccumulated.Hours later, the customer aspirated the air out twice from the top of the post oxygenator pigtail without clamping off the circuit.Initially, it seemed effective.However, on night shift air began appearing on the post oxygenator membrane again.It required the circuit to be changed.The oxygenator was placed on an iv pole at or below patient level.There were times when the device was above patient level.The oxygenator level was not consistently at or above the level of the patient's heart as the patient was mobile and the device was being used as an ila.The yellow vent cap was always kept on for this reason.There was a stoppage in blood flow when the customer deaired the device quickly as stated above.There was no retrograde flow observed.Medtronic received additional information that the customer does not want to send the perfusion record due to privacy concerns around identifying the patient.

Brand Name
MC3 NATUILUS SMART ECMO OXYGENATOR
Common Device Name
NATUILUS SMART OXYGENATOR
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MEDTRONIC DEXTER (MC3 INC.)
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
tanya pockrandt
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key19609650
Report Number3011468686-2024-00017
Device Sequence Number12392176
Product Code BYS
UDI-Device Identifier10854916006871
UDI-Public(01)10854916006871(17)240930(10)2209267
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48135
Device Lot Number2209267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown